Alert archive / Ohio / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 116, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 29, 2013, 4:59 PM EDT for Portage County, Ohio. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2013, 4:59 PM EDT (20:59 UTC)
- Expired
- Jun 29, 2013, 5:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
County Portage County, OH
The radar
The Cleveland radar (KCLE), 58 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 5:12 PM EDT | HAIL 1 | 4 Ssw Ravenna, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.0 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 864 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
655
WUUS51 KCLE 292059
SVRCLE
OHC133-292145-
/O.NEW.KCLE.SV.W.0116.130629T2059Z-130629T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
459 PM EDT SAT JUN 29 2013
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PORTAGE COUNTY IN NORTHEAST OHIO
* UNTIL 545 PM EDT
* AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
KENT...AND MOVING NORTHEAST AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
RAVENNA...
KENT...
STREETSBORO...
MANTUA...
GARRETTSVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4107 8139 4133 8140 4135 8139 4134 8100
4112 8100 4107 8101
TIME...MOT...LOC 2100Z 223DEG 6KT 4112 8134
$$
GARNETWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:55 PM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jun 29, 3:55 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 355 PM EDT SAT JUN 29 2013 .SYNOPSIS... LOW PRESSURE OVER THE LOWER GREAT LAKES AT THE SURFACE AND ALOFT WILL SLOWLY DRIFT SOUTH AND WEST THROUGH MUCH OF NEXT WEEK BUT REMAIN NEAR ENOUGH TO BRING UNSETTLED WEATHER. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... CLOSED UPPER LOW DIVING SOUTH ACROSS THE MISSISSIPPI VALLEY DIGGING THE TROUGH FAR TO THE SOUTH FOR THIS TIME OF YEAR. THIS WILL RESULT IN SLOWLY BUILDING HEIGHTS ACROSS THE AREA AS THE TROUGH BECOMES ESTABLISHED TO OUR WEST. OUR FLOW WHICH HAS BEEN LIGHT FROM THE NORTHWEST WILL BACK MORE FROM THE SOUTHWEST AND SOME OF THE SHOWERS FROM THE MIDWEST WILL ROTATE INTO THE AREA. WILL HAVE TO WATCH THE AREA ALONG THE SURFACE TROUGH WHERE THERE MAY BE ENHANCED CONVERGENCE...STILL CONCERNED ABOUT RAINFALL AMOUNTS. THE PRECIPITABLE WATER IS DOWN A LITTLE BUT THE SLOW MOVEMENT OF THE CELLS IS A CONCERN. PROBABLY NOT GOING TO GO WITH A FLOOD WATCH SINCE THERE IS LESS CONVECTION AND RAINFALL RATES ARE SOMEWHAT LOWER BUT WILL MENTION HEAVY RAIN THIS EVENING ACROSS THE SOUTHWEST COUNTIES FROM BOWLING GREEN TO MANSFIELD AND MOUNT VERNON. IT MAY BE CLOUDIER WITH MORE SHOWERS AROUND TONIGHT AND DEWPOINTS WILL PROBABLY TRY TO COME BACK UP SO FORECAST LOWS WILL BE A COUPLE OF DEGREES ABOVE GUIDANCE...GENERALLY IN THE LOWER AND MID 60S EXCEPT SOME UPPER 50S EXTREME NE OH/NW PA. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY NIGHT/... THE TROUGH IS PROGGED TO REMAIN TO OUR WEST...AND SLOWLY RETROGRADE. AS HEIGHTS RISE AND WE GET ON THE EAST SIDE OF THE TROUGH AND THE JET STREAM WILL SWING BACK UP ACROSS THE AREA. UPPER DIVERGENCE WILL INCREASE AND THE CAPE AND SHEAR WILL INCREASE SLOWLY. DEWPOINTS WILL RISE WITH THE SHOWERS...PROBABLY A BIT MORE THAN GUIDANCE INDICATES. WE WILL SEE AN INCREASE IN THE THUNDERSTORMS AGAIN...PROBABLY AS EARLY AS SUNDAY AND ON MONDAY FOR SURE. THE SAME ISSUES WILL REMAIN...LOCALLY STRONG STORMS WILL BE BACK WITH THE POTENTIAL FOR LOCALLY HEAVY RAIN. THE RIDGE MAY BUILD ENOUGH FOR SOME DIMINISHING IN THE SHOWER COVERAGE BY MID WEEK BUT IT MAY BE QUITE A WHILE BEFORE WE CAN GO WITH A DRY FORECAST. TEMPERATURES WILL DEPEND ON THE AMOUNT OF CLOUDS AND SHOWERS AT ANY LOCATION BUT HIGHS AND LOWS WILL INCREASE A DEGREE OR TWO EACH DAY. SPLIT THE DIFFERENCE BETWEEN THE NAM AND GFS MOS GUIDANCE FOR SUNDAY...THEN TRENDED MORE TOWARD THE WARMER GFS/MAV GUIDANCE SINCE IT ONLY TAKES A FEW PEAKS OF SUNSHINE THIS TIME OF YEAR TO GET TEMPS UP...AT LEAST FOR A WHILE EACH DAY. HIGHS GENERALLY WARMING FROM THE MID 70S TO THE LOWER 80S...NEAR NORMAL FOR THIS TIME OF YEAR. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... UPPER LEVEL TROUGH RETROGRADES WESTWARD FOR THE LATTER HALF OF THE WEEK ON THE FRINGE OF THE BERMUDA HIGH. WITH THE TROUGH AXIS LOCATED JUST WEST OF THE MISSISSIPPI RIVER...A DEEP SOUTHWESTERLY FLOW WILL SET UP FROM THE GULF OF MEXICO TOWARDS EASTERN OHIO/PA...PUSHING FURTHER WEST TOWARDS NEXT WEEKEND. GFS IS ADVERTISING PW VALUES UP NEAR 2 INCHES FOR SEVERAL DAYS AND EXPECT ABOVE NORMAL CHANCES OF SHOWERS AND THUNDERSTORMS WITH A HUMID AIR MASS IN PLACE. TEMPERATURES WILL START TO CREEP BACK UP OUTSIDE OF CLOUDS AND SHOWERS/THUNDERSTORMS. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... LOW PRESSURE AT THE SURFACE AND ALOFT REMAIN OVER THE AREA AND WILL CONTINUE TO CAUSE PERIODS OF SHOWERS AND SCATTERED THUNDERSTORMS THROUGHOUT THE TAF PERIOD. ERI IS THE LEAST LIKELY TO RECEIVE RAIN TODAY AS THE MARINE AIR MASS MOVES ONSHORE THIS AFTERNOON. OTHERWISE ALL OTHER SITES STAND THE CHANCE TO SEE SHOWERS WITH A CHANCE OF THUNDERSTORMS...SOME OF WHICH MAY PRODUCE LOCALLY HEAVY RAIN WITH IFR CONDITIONS THROUGH 00Z. SHOWERS AND THUNDERSTORMS WILL DECREASE IN COVERAGE THIS EVENING EXCEPT FOR ACROSS NW OHIO WHERE IT LOOKS LIKE AN AREA OF RAIN TRIES TO LINGER OR RE-DEVELOP OVERNIGHT AND CONTINUE INTO SUNDAY MORNING. OTHERWISE THERE WILL BE A DECREASE IN CLOUD COVERAGE OVERNIGHT WHICH MAY ALLOW PATCHY FOG/STRATUS TO DEVELOP AFTER 08Z. SCATTERED SHOWERS AND THUNDERSTORMS WILL RE-DEVELOP AGAIN ON SUNDAY. .OUTLOOK...NON-VFR IN SCATTERED SHOWERS/THUNDERSTORMS AS WELL AS EARLY MORNING FOG THROUGH WEDNESDAY. && .MARINE... LOW PRESSURE OVER NORTHERN OHIO WILL SHIFT SOUTH OF THE OHIO RIVER TONIGHT AND LINGER THERE UNTIL MONDAY. THE LOW WILL THEN SLOWLY SHIFT TO THE NORTHWEST AFTER THAT AND MEANDER OVER THE CENTRAL GREAT LAKES THROUGH MID-WEEK. NORTH TO NORTHEASTERLY WINDS WILL INCREASE TO AROUND 15 KNOTS ON SUNDAY WITH WAVES BUILDING TO 2 TO 4 FEET ON THE WESTERN BASIN. WINDS WILL REMAIN OUT OF THE NORTHEAST UNTIL MONDAY NIGHT WHEN THEY START TO VEER TO THE WEST AND EVENTUALLY SOUTH FOR THE LATTER PORTION OF THE WEEK. A CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH THE WEEK AS LOW PRESSURE LINGERS OVER THE REGION. THE PRESENCE OF THE UPPER LOW WILL INCREASE INSTABILITY AND CREATE A CHANCE OF WATERSPOUTS ON THE LAKE INTO MONDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KOSARIK NEAR TERM...KOSARIK SHORT TERM...KOSARIK LONG TERM...KEC AVIATION...KEC MARINE...KEC
Hazardous weather outlook, Jun 29, 5:26 AM EDT, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 526 AM EDT SAT JUN 29 2013 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-300930- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 526 AM EDT SAT JUN 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NUMEROUS SHOWERS AND SOME THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT SO THE POTENTIAL FOR FLOODING WILL REMAIN ELEVATED. AN ISOLATED SEVERE STORM IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH NEXT WEEK SO THE POTENTIAL FOR FLOODING WILL REMAIN ELEVATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-300930- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 526 AM EDT SAT JUN 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. WATERSPOUTS COULD OCCUR WITH ANY OF THE STRONGER STORMS TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 29, 12:05 PM EDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1205 PM EDT SAT JUN 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM FLOOD GENEVA 41.80N 80.95W
06/29/2013 ASHTABULA OH LAW ENFORCEMENT
HEAVY RAINFALL OVERNIGHT OF ABOUT TWO AND HALF INCHES
PRODUCED FLOODING OF STREETS AND SMALL STREAMS. WATER GOT
DEEP ENOUGH TO FLOOD SEVERAL BUILDINGS IN TOWN INCLUDING
AN APARTMENT COMPLEX.
&&
KOSARIKLocal storm report, Jun 29, 4:58 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
458 PM EDT SAT JUN 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM HAIL AKRON 41.08N 81.52W
06/29/2013 E1.00 INCH SUMMIT OH TRAINED SPOTTER
JUST NORTH OF DOWNTOWN AKRON.
&&
MITCHELLThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 9:42 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jun 29, 6:46 AM EDT | Areal Flood Advisory | CLE | Ashtabula, Lake | 3 hr |
| Jun 29, 9:30 AM EDT | Areal Flood Advisory | CLE | Ashtabula, Lake | 3 hr |
| Jun 29, 4:25 PM EDT | Severe Thunderstorm Warning | CLE | Summit | 50 min |
| Jun 29, 4:34 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Trumbull | 41 min |
| Jun 29, 5:15 PM EDT | Flash Flood Warning | CLE | Richland | 6 hr |
| Jun 29, 5:52 PM EDT | Areal Flood Advisory | CLE | Portage, Summit | 3 hr |
| Jun 29, 7:40 PM EDT | Areal Flood Advisory | CLE | Ashland, Medina | 10 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.